MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115311
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Adhesion(s) (1695); Bacterial Infection (1735); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Paresthesia (4421)
Date of Event 10/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, patient experienced post operative complications post implant of the 3dmax mesh.Based on the information reported, no conclusions can be made as to the degree to which the implant may have caused or contributed to the patient¿s postoperative course.No additional information can be obtained as contact information was not provided.A review of the manufacturing records was performed and found the lot was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Pain, adhesions, hematomas, and infection are listed as possible complications in the adverse reactions section of the instructions-for-use, provided with the device.Regarding infection the warning section states, ¿if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per ansm report (b)(4).In summary: date of occurrence:(b)(6) 2022 prosthesis fitted on (b)(6) 2022 painful symptoms appeared one week later.Burning sensations, stabbing pains and electric shocks down the left leg.Numerous painkillers tried.Decision to remove the prosthesis on (b)(6) 2022 by laparoscopy followed by mini laparotomy.Removal of the plate that had retracted.Internal haemorrhage on (b)(6) 2022.Emergency return to the ot.Large laparotomy.Compression of the psoas muscle.Rehabilitation to walk for several months.Increasingly severe debilitating pain on a daily basis.Follow-up at pain management centre.On (b)(6) 2022 patient underwent laparoscopic repair of left femoral hernia.Preperitoneal prosthesis.Indication: patient who had a left inguinal hernia for several years but has become symptomatic and painful during strenuous activity.Indication for laparoscopic repair of left inguinal hernia on (b)(6) 2022.Surgical technique: insertion of two 5 mm trocars in the left and right flanks.Peritoneal incision from the anterior iliac spine to left umbilical artery, passing over the hernial sac.Reduction of the hernial sac.Parietalisation of the cord.Placement of a medium 3d bard prosthesis.Closure of peritoneum with vicryl stitch.Aponymotic closure of the open incision with a vicryl 0 x-stitch.On (b)(6) 2022, patient underwent excision of intraperitoneal plate.Indication: patient underwent laparoscopic left inguinal hernia repair with placement of intraperitoneal plate.Since then, she has continued to experience pain despite all attempts at medical treatment.Indication for plate removal.Surgical technique: open laparoscopy via a subumbilical incision.Insertion of a 10 mm umbilical trocar.Creation of a pneumoperitoneum at 12 mmhg.Insertion of two 5 mm trocars: one in the left flank and one in right flank under visual control.Dissection of the intraperitoneal plate.Dissection up to the iliac vessels.Adhesion of plate to vessels.Decision to perform a short conversion by laparotomy.The femoral vessels are pushed back.Left ureter is clearly identified.There is no nerve damage.Excision of the plaque.Careful haemostasis.Closure of hernia with 3/0 vicryl sutures.Peritoneal closure with 3/0 vicryl sutures.Aponeurotic closure with two vicryl 1 loop hemistitches.Skin closure with staples.During the night, she experienced an episode of tachycardia and this morning she had severe abdominal pain that was not present last night.Decision to perform an emergency ct scan which revealed haemoperitoneum with haemoglobin level of 7.6 and signs of compression of the psoas muscle with clinical deficit in the left lower limb.A decision was made to perform emergency surgery.Procedure: reopening of the median laparotomy.There is no digestive wound.There is no digestive fluid in abdomen.Presence of a large retroperitoneal haematoma.Evacuation of haematoma.Active bleeding was observed on an epigastric arterial branch.Ligation of this digestive artery with 4/0 pds.Abundant lavage with warm saline solution.Several haemostases performed.No other active bleeding found.Surgical fibrillaire placed in retroperitoneal space.Aponeurotic closure with two vicryl 1-loop hemistitches.Microbiology: orthopaedic sample-inguinal hernia plate clinical information-inguinal hernia plate removal; manual seeding aerobic cultures: positive cultures-rare colonies of staphylococcus epidermidis anaerobic cultures: liquid media cultures: identification: chromogenic agar/mass-spectrometry/phenotypic gallery tests in prog: orthopaedic sample.Patient's current condition: chronic fatigue, daily pain, numerous medical appointments (specialists, pain management centre), daily pain relief doliprane, acupan, oramorph, tens.Surgeries have created very painful adhesions.Numerous visits to er, hospitalisations.Difficulties in working, leading normal family life.Actions taken in healthcare facility for patient's care: (b)(6).

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24209469
Report Number1213643-2026-00064
Device Sequence Number5420072
Product Code FTL
UDI-Device Identifier00801741030734
UDI-Public(01)00801741030734(17)260328(10)HUFQ1777
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2026
Device Catalogue Number0115311
Device Lot NumberHUFQ1777
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Initial Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale